Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 2, 2020, 10:35 PM EDT for Cape May County, New Jersey; Sussex County, Delaware. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2020, 10:35 PM EDT (02:35 UTC)
- Expired
- Sep 2, 2020, 11:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, DE, Cape May County, NJ
The radar
The Dover AFB radar (KDOX), 11 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
906
WWUS81 KPHI 030235
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1035 PM EDT Wed Sep 2 2020
DEZ002>004-MDZ019-020-NJZ021-023-024-030330-
Inland Sussex-Kent-Delaware
Beaches-Talbot-Caroline-Cumberland-Atlantic Coastal Cape May-Cape
May-
1035 PM EDT Wed Sep 2 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...SOUTHERN
KENT...EAST CENTRAL TALBOT...SOUTHERN CAROLINE...SOUTHWESTERN
CUMBERLAND AND SOUTHWESTERN CAPE MAY COUNTIES...
At 1034 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southeast of Woodland Beach to
near Big Stone Beach to near Harrington to near Easton. Movement was
southeast at 35 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Easton, Georgetown, Cape May, Milford, Seaford, North Wildwood,
Millsboro, Laurel, Harrington, Wildwood Crest, Lewes, Federalsburg,
Milton, Bridgeville, Delmar, Avalon, West Cape May, Stone Harbor,
Dagsboro and Preston.
This includes Garden State Parkway between mile markers 0 and 11.
LAT...LON 3846 7569 3864 7571 3869 7577 3868 7580
3870 7580 3871 7584 3870 7590 3864 7597
3880 7618 3890 7562 3903 7543 3937 7532
3908 7474 3877 7483 3877 7486 3868 7486
3856 7505 3845 7558
TIME...MOT...LOC 0234Z 307DEG 29KT 3925 7535 3899 7537 3887 7556 3878
7603
$$
NCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 2, 9:56 PM EDT, 39 minutes earlier.
Area forecast discussion, Sep 2, 9:56 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 956 PM EDT Wed Sep 2 2020 .SYNOPSIS... A weak cold front is expected to cross our region tonight, with a stronger cold front arriving Thursday night into early Friday. High pressure builds in over the weekend with quiet weather anticipated. To start the work week, another round of heat and humidity could build again as a low lifts across the Great Lakes region. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... The PA parts of the Severe thunderstorm Watch have been cancelled. Some marginal cells have moved across NE MD earlier but the trend towards weakening continue. We will continue with the remaining parts of the watch for a bit longer. The rains and thunder will slowly diminish overnight and some patchy fog may develop. It will remain mild and quite humid overnight. Lows were not changed from earlier and will be in the upper 60s to low 70s North and low to mid 70s South. Winds will be mostly light from the S or SW overnight. && .SHORT TERM /6 AM THURSDAY THROUGH 6 AM THURSDAY/... ***Severe weather possible late day Thursday*** A weak, diffuse frontal boundary will sit across the area to start the day Thursday as the area will also continue to lie just south of the jet core aloft. Through the day Thursday there will continue to be disturbances moving through aloft roughly aligned with this boundary and the strongest of these will help develop a wave along the front by late day with another round of strong to severe storms expected. The day will start dry though with even some sunshine in the morning. However mid and high clouds increase during the afternoon ahead of this developing wave. Expect that storms will develop by mid afternoon to our west over central PA and move into the area by the late afternoon / early evening time frame. Conditions look to be even more favorable for severe weather compared to today and the SPC has upgraded our Delmarva zones as well as extreme southern NJ to an enhanced risk for severe storms. ML CAPEs look to reach the 1000-2000 j/kg range with deep layer shear around 40 knots. There will also be veering low level winds with the low level warm advection profile. The upshot is the environment looks to be favorable for supercells and all severe weather threats will be on the table...damaging winds, large hail, and even the threat for tornadoes. Again, highest threat looks to be over Delmarva but the threat exists farther north as well. Storm coverage also looks to be fairly widespread. Mode looks like it will tend towards multi-cell clusters with again, embedded supercells possible. Heavy rain and flash flooding will also be a threat given PWATS that will be over 2 inches with the highest threat being across the urban corridor. The main period of concern for Thursday's storms looks to be in the 21z to 3z time frame with storms finally clearing out overnight with the passage of the wave. It will be muggy Thursday with highs mainly in the 80s to around 90 and lows Thursday night generally in the upper 60s to low 70s. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... High pressure will be building into the region as a departing cold front exits the region. There may be some lingering showers offshore early morning however skies will be clearing and we'll be heading into a pleasant couple of days. Sensible weather remains quiet with partly cloudy skies through the weekend. Highs will be on the warmer side Friday in the mid to upper 80s but by Saturday should in the upper 70s to low 80s with dewpoints falling into the low 40s to upper 50s. Coming out of the weekend we'll see a resurgence of warmer and more humid air as high pressure drifts east and we get back into southwest flow. We'll have daily chances for showers and thunderstorms returning Tuesday and Wednesday however areal coverage should be limited. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through tonight...Weakening showers and a few tstms may affect KILG/KPHL/KMIV thru 3Z or 4z before weakening. Showers will affect the other TAF sites too thru about 5Z. Patchy fog expected overnight. Light winds. Mostly VFR outside of showers and fog patches. Thursday...Mostly VFR conditions through the majority of the day. Another round of showers and storms is expected though by the late afternoon / evening time frame (mostly after 21z) and these will likely bring restrictions as low as IFR. The storms could even be severe and produce very strong winds. W/SW winds 4-8 knots becoming W/NW overnight. Outlook... Friday through Monday...VFR conditions are expected. Northwesterly winds 5 to 15 kt on Friday and Saturday, becoming southwesterly 5 to 10 kt on Sunday. Moderate confidence. && .MARINE... Winds and seas are expected to be below Small Craft Advisory conditions through Thursday though storms possible later this evening and again late day Thursday could result in locally strong winds and higher waves. Outlook... Winds and seas should stay below SCA criteria through Sunday. Winds along the Altantic Waters may get close to SCA Friday night into Saturday based on latest guidance we anticipate gusts to generally stay less than 25 kts. Rip currents... A moderate risk for the formation of dangerous rip currents is expected to continue today. Breaking waves of around 3 ft are expected with a southeast wind gradually becoming more southwest at 10 to 15 kt. An underlying long period swell as well as the tidal influence of the full moon will also enhance rip current potential. This moderate risk will likely continue into Thursday before subsiding for the end of the week and into the holiday weekend. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Deal Near Term...PO Short Term...Fitzsimmons Long Term...Deal Aviation...Deal/Fitzsimmons/PO Marine...Deal/Fitzsimmons
Hazardous weather outlook, Sep 2, 6:48 PM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 648 PM EDT Wed Sep 2 2020 DEZ001-002-MDZ008-012-015-019-020-NJZ016-017-021-PAZ060-070-071- 101>104-032300- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Salem- Gloucester-Cumberland-Berks-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery- 648 PM EDT Wed Sep 2 2020 ...SEVERE THUNDERSTORM WATCH 484 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms Thursday afternoon and evening could be severe. If any severe storms develop, the primary hazard is expected to be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. DEZ003-NJZ001-007>010-012-013-015-018>020-022-023-027-PAZ054-055-061- 062-105-106-032300- Inland Sussex-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Camden-Northwestern Burlington-Ocean- Atlantic-Cape May-Southeastern Burlington-Carbon-Monroe-Lehigh- Northampton-Upper Bucks-Lower Bucks- 648 PM EDT Wed Sep 2 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms Thursday afternoon and evening could be severe. If any severe storms develop, the primary hazard is expected to be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-032300- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 648 PM EDT Wed Sep 2 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a moderate risk for the formation of dangerous rip currents along the New Jersey and Delaware coasts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms Thursday afternoon and evening could be severe. If any severe storms develop, the primary hazard is expected to be damaging winds. The moderate risk for the formation of rip currents is expected to continue on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ431-450>455-032300- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 648 PM EDT Wed Sep 2 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms Thursday afternoon and evening could be severe. If any severe storms develop, the primary hazard is expected to be dangerous gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-032300- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 648 PM EDT Wed Sep 2 2020 ...SEVERE THUNDERSTORM WATCH 484 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms Thursday afternoon and evening could be severe. If any severe storms develop, the primary hazard is expected to be dangerous gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 2, 10:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1035 PM EDT Wed Sep 2 2020
DEZ002>004-MDZ019-020-NJZ021-023-024-030330-
Inland Sussex-Kent-Delaware
Beaches-Talbot-Caroline-Cumberland-Atlantic Coastal Cape May-Cape
May-
1035 PM EDT Wed Sep 2 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX...SOUTHERN
KENT...EAST CENTRAL TALBOT...SOUTHERN CAROLINE...SOUTHWESTERN
CUMBERLAND AND SOUTHWESTERN CAPE MAY COUNTIES...
At 1034 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southeast of Woodland Beach to
near Big Stone Beach to near Harrington to near Easton. Movement was
southeast at 35 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Easton, Georgetown, Cape May, Milford, Seaford, North Wildwood,
Millsboro, Laurel, Harrington, Wildwood Crest, Lewes, Federalsburg,
Milton, Bridgeville, Delmar, Avalon, West Cape May, Stone Harbor,
Dagsboro and Preston.
This includes Garden State Parkway between mile markers 0 and 11.
LAT...LON 3846 7569 3864 7571 3869 7577 3868 7580
3870 7580 3871 7584 3870 7590 3864 7597
3880 7618 3890 7562 3903 7543 3937 7532
3908 7474 3877 7483 3877 7486 3868 7486
3856 7505 3845 7558
TIME...MOT...LOC 0234Z 307DEG 29KT 3925 7535 3899 7537 3887 7556 3878
7603
NCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:14 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset | 46 min |
| Sep 3, 7:16 PM EDT | Special Weather Statement | PHI | Mercer | 44 min |
| Sep 3, 7:17 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 43 min |
| Sep 3, 7:43 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Sep 2, 8:07 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 53 min |
| Sep 3, 6:48 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 57 min |
| Sep 3, 7:40 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 65 min |
| Sep 2, 8:47 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 58 min |
| Sep 2, 10:08 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 67 min |
| Sep 3, 5:47 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 73 min |
Nearby
Special Weather Statements in New Jersey, 2020Special Weather Statements in Delaware, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.